Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Tallahassee, FL

March 9, 20254 counties in Florida

NWS Tallahassee, FL issued this flash flood warning at Mar 9, 2025, 6:14 PM EDT for 4 counties in Florida. It was in force for 3 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2025, 6:14 PM EDT (22:14 UTC)
Expired
Mar 9, 2025, 9:15 PM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Gadsden County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 7:00 PM EDTFLASH FLOOD2 Se Estiffanulga, FLForest Road 105 near County Road 333 was reported to have a washout.
Mar 9, 7:29 PM EDTRAIN 5.282 Sse Bloxham, FLMesonet station BFSF1 Bloxham.
Mar 9, 7:45 PM EDTRAIN 3.973 E Bristol, FLMesonet station TELF1 3.2 E Bristol.
Mar 9, 7:47 PM EDTRAIN 3.981 Wsw Central City, FLMesonet station WHSF1 Wilma.
Mar 9, 7:53 PM EDTRAIN 4.36Tallahassee Internation, FLASOS station KTLH Tallahassee International Airport.
Mar 9, 7:59 PM EDTRAIN 4.171 Sw Tom Brown Park, FLMesonet station TT669 Flfs Portable No. 1.
Mar 9, 8:07 PM EDTRAIN 4.931 Ssw Tallahassee Memor, FLMesonet station GW5456 TALLAHASSEE.
Mar 9, 8:10 PM EDTRAIN 4.07Tallahassee, FLMesonet station 2265D Tallahassee.
Mar 9, 8:24 PM EDTRAIN 5.59Apalachee Regional Park, FLAmbient station total.
Mar 9, 8:26 PM EDTRAIN 5.061 Ne Governors Square M, FLAmbient station total.
Mar 9, 8:26 PM EDTRAIN 5.081 Wsw Chaires Crossroad, FLAmbient station total.
Mar 9, 8:26 PM EDTRAIN 5.141 Ne Capitola, FLAmbient station total.
Mar 9, 8:27 PM EDTRAIN 5.032 Ne Tallahassee Memori, FLAmbient station total.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

601 
WGUS52 KTAE 092214
FFWTAE
FLC039-073-077-129-100115-
/O.NEW.KTAE.FF.W.0001.250309T2214Z-250310T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
614 PM EDT Sun Mar 9 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Southeastern Gadsden County in Big Bend Florida...
  Southern Leon County in Big Bend Florida...
  Liberty County in Big Bend Florida...
  Northern Wakulla County in Big Bend Florida...

* Until 915 PM EDT.

* At 614 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tallahassee, Woodville, Midway, Crawfordville, Tallahassee State 
  College, Florida State University, Florida A and M, Doak Campbell 
  Stadium, Orange, Wakulla, Bristol, Bloxham, Smith Creek, Jewel 
  Fire Tower, Fort Braden, Lake Talquin, Poplar Camp, East Camp, 
  Hosford and Lowry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3022 8511 3023 8508 3026 8506 3030 8506
      3031 8503 3034 8505 3039 8501 3042 8503
      3048 8447 3047 8404 3043 8407 3025 8408
      3020 8436 3009 8478 3003 8512 3004 8514
      3008 8513 3009 8515 3012 8513 3013 8515

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 2:53 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 9, 2:53 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Sun Mar 9 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Tonight and Monday)
Issued at 211 PM EDT Sun Mar 9 2025

A quasi-stationary frontal is draped along/just south of I-10 as of
18Z with batches of showers and thunderstorms continuing to stream
northeastward across the Tri-State region. The main concerns are a
Marginal Risk (Level 1 of 5) of severe weather, flash flooding, and
fog tonight.

SB CAPE to the south of the boundary ranges from 500-1k J/kg, while
SRH (0-1 km) just north of the boundary is around 300 m2/s2. As a
result, storms near the boundary will need to be watched for
rotation and the potential for a brief tornado. While low-level
lapse rates remain poor due to considerable cloud cover, Bulk Shear
(0-6 km) is around 50 kts, so storms will be capable of isolated
damaging wind gusts. Cannot rule out some hail, but it should be on
the smaller side if it occurs, given the hail parameters.

The Flood Watch continues into tonight for the roughly southern
half of the GA counties and all of the FL counties except Dixie.
Favorable moisture transport with PWAT around 1.7 inches, forced
along the stationary boundary, could lead to flash flooding with
repeated training of heavy showers/storms into tonight. The most
vulnerable area is closer to to I-10 in the FL Counties, where
radar estimated rainfall as of 18Z is 2-4 inches.

Dense marine fog could move into coastal areas overnight, as it
did earlier today. Otherwise, expect patchy to areas of fog to
develop this evening into the overnight hours, especially from
the FL Big Bend into Southwest GA, where it could be locally
dense. Lows in the 50s and 60s.

Wraparound moisture on Monday keeps a chance of showers in the
forecast mainly north of I-10, with gusty northwest winds in
the wake of the departing low. Highs on Monday only in the mid-
50s north to mid-60s south. It will be chilly up north with the
cloud cover/showers and gusty winds.

&&

.SHORT TERM & LONG TERM...
(Monday night through Saturday)
Issued at 211 PM EDT Sun Mar 9 2025

Drier and cooler conditions are expected Monday night in the wake
of a cold front. Lows are forecast generally in the 40s both
Monday night and Tuesday night under clear skies before a gradual
warming and moistening trend takes hold. A few rain showers will
be possible across the region on Thursday as a shortwave passes
across the Gulf Coast states. Temperatures may be a tad lower on
Thursday as a result of increased clouds and rain chances, but
there is no surface front associated with this system and
therefore no big temperature changes are expected in its wake. The
warming and moistening trend is forecast to continue until the
next frontal system approaches the area over the weekend. While
it's still almost a week away, early signs point to some severe
weather potential with this system.

&&

.AVIATION...
(12Z TAFS)
Issued at 651 AM EDT Sun Mar 9 2025

Low pressure moving along a stalled front near the Gulf coast
will lead to waves of SHRA and TSRA into the overnight hours
at all of the terminals along with low cigs/vsbys. As of early
afternoon, IFR/LIFR restrictions were in place at ECP/TLH/VLD
with MVFR at ABY/DHN. Expect widespread IFR/LIFR overnight,
especially in TSRA. Precip will diminish from west to east on
Monday morning, with cigs lifting to IFR/MVFR by late morning
at all terminals, as northwest winds increase to around 10 kts
with gusts to around 20 knots at times.

&&

.MARINE...
Issued at 211 PM EDT Sun Mar 9 2025

An area of low pressure will move along the Gulf Coast before
exiting to our east Monday. Showers and thunderstorms, and areas
of dense marine fog, will continue through tonight. Some strong
storms with gusty winds, hail, and waterspouts are possible.
Meanwhile, Southerly winds will increase ahead of the low later
today. As the low passes by, the pressure gradient will tighten,
and winds will become more westerly and increase to advisory level
with a few gusts near gale force possible, particularly west of
Apalachicola. Seas will also build to 6 to 10 feet in response to
the increasing winds. Northwesterly winds subside Monday night
into Tuesday before becoming southerly Wednesday.

&&

.FIRE WEATHER...
Issued at 211 PM EDT Sun Mar 9 2025

Gusty northwest winds on Monday with lingering showers mainly
north of I-10 over Southeast AL and Southwest GA, as a moist
air mass remains in place. With strong transport winds and
rising mixing heights, pockets of high dispersion are likely
Monday afternoon over Southeast AL and Southwest GA. A much
drier air mass filters in for Tuesday as minimum afternoon
RH falls into the mid-20s to mid-30s. Despite the dry air,
fire weather concerns should remain low on Tuesday, given
recent wetting rains and much lighter winds.

&&

.HYDROLOGY...
Issued at 211 PM EDT Sun Mar 9 2025

Several waves of showers and storms will continue to produce
locally heavy rainfall across portions of the area through this
evening and into tonight. A swath of 2 to 4 inches of rainfall has
fallen roughly along a line from coastal Walton County to
Tallahassee and Valdosta over the last 12 to 24 hours, and another
few inches of rain will be possible through tonight. Mainly
advisory-level flooding is expected, but there could be a few
spots of flash flooding if storms continue to train over the same
areas, particularly in urban spots. A Flood Watch remains in
effect for the Florida Panhandle, most of the Florida Big Bend,
and portions of South Georgia until later tonight.

Area rivers and streams are on the rise today with recent
rainfall. Recent and expected rainfall will likely lead to minor
flooding on several rivers including the Ochlockonee, Aucilla, and
Withlacoochee over the coming days. No flood warnings have been
issued yet, however since additional rainfall to come may have a
large impact on eventual crests and potential flooding. After
tonight, we have a drier spell forecast until Thursday, but
significant rainfall is not expected with that system.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   57  63  46  74 /  90  20   0   0
Panama City   56  65  50  71 /  60  10   0   0
Dothan        52  62  42  73 /  70  30   0   0
Albany        51  58  41  72 /  80  50   0   0
Valdosta      55  63  45  74 /  90  30   0   0
Cross City    63  68  46  74 /  70  40   0   0
Apalachicola  59  64  50  70 /  70   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 2 AM EDT /1 AM CDT/ Monday for FLZ007>019-
     026>029-108-112-114-115-118-127-128.

     High Rip Current Risk through Monday evening for FLZ108-112-114-
     115.

GA...Flood Watch until 2 AM EDT Monday for GAZ143>148-155>161.

AL...None.
GM...Dense Fog Advisory until 9 PM EDT /8 PM CDT/ this evening for
     GMZ730-750-752-755-765-775.

     Small Craft Advisory from 2 AM EDT /1 AM CDT/ Monday to 5 AM EDT
     /4 AM CDT/ Tuesday for GMZ730-750-752-755-765-770-772-775.

&&

NEAR TERM...LF
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...LF
MARINE...Merrifield
FIRE WEATHER...LF
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Mar 9, 4:15 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT Sun Mar 9 2025

FLZ016-017-026-027-092045-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
415 PM EDT Sun Mar 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAKULLA...
SOUTHEASTERN GADSDEN...EAST CENTRAL LIBERTY AND SOUTHWESTERN LEON
COUNTIES THROUGH 445 PM EDT...

At 415 PM EDT, trained weather spotters reported a strong
thunderstorm 14 miles southwest of Midway, moving east at 35 mph.

HAZARD...Dime size hail.

SOURCE...Trained weather spotters. A spotter reported dime size hail
         in the Bloxham area.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Wetumpka, Lake Talquin, Bloxham, and Fort Braden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3025 8480 3049 8473 3047 8442 3023 8445
TIME...MOT...LOC 2015Z 272DEG 29KT 3037 8465

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

42-DVD
Local storm report, Mar 9, 4:19 PM EDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
419 PM EDT Sun Mar 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     Hail             2 E Bloxham             30.39N 84.61W
03/09/2025  M0.70 Inch       Leon               FL   Trained Spotter

            Near Bloxham Cutoff Road and Ben Stoutamire
            Rd.

&&

Haner
Special weather statement, Mar 9, 4:22 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Sun Mar 9 2025

GAZ120-092115-
Quitman GA-
422 PM EDT Sun Mar 9 2025

...A STRONG THUNDERSTORM WILL IMPACT QUITMAN COUNTY THROUGH 515 PM
EDT...

At 422 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gaino, or 10 miles west of Eufaula, moving east at 45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Wire Bridge, Crossroads, Georgetown, and Hatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3198 8504 3198 8501 3197 8499 3197 8496
      3194 8496 3193 8492 3192 8491 3183 8491
      3180 8513 3184 8514 3188 8513 3189 8513
      3190 8511 3194 8508 3196 8509 3197 8507
      3199 8507
TIME...MOT...LOC 2022Z 256DEG 41KT 3185 8534

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

21-HANER
Local storm report, Mar 9, 4:27 PM EDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
427 PM EDT Sun Mar 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     Hail             1 W Miramar Beach       30.38N 86.38W
03/09/2025  M0.88 Inch       Walton             FL   Public

&&

Haner
Special weather statement, Mar 9, 4:31 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
431 PM EDT Sun Mar 9 2025

FLZ016-017-027-092100-
Gadsden FL-Inland Wakulla FL-Leon FL-
431 PM EDT Sun Mar 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WAKULLA...EASTERN
GADSDEN AND LEON COUNTIES THROUGH 500 PM EDT...

At 431 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Havana to 17 miles west of Crawfordville.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Bradford, Tallahassee State College, Shadeville, Leon Sinks,
Gaither Community Center, Wakulla Springs, Tallahassee Memorial Hosp,
Walker Ford Community Center, Florida State University, South City,
Eight Mile Pond, Griffin Heights, Bethel, Tallahassee Regional A/P,
Midway, Governors Square Mall, Midtown, Apalachee Ridge Estates, Lake
Talquin, and Levy Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3017 8467 3018 8467 3019 8468 3022 8468
      3022 8469 3065 8444 3063 8407 3016 8430
TIME...MOT...LOC 2031Z 275DEG 34KT 3059 8442 3023 8463

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

42-DVD
Local storm report, Mar 9, 5:41 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
541 PM EDT Sun Mar 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Flood            1 N Tallahassee Comm Co 30.45N 84.34W
03/09/2025                   Leon               FL   Emergency Mngr

            West bound lanes on US-90 at Senator Pat
            Thomas Blvd in Tallahassee are flooded and
            temporarily closed.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:24 PM ESTFlood WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more30 hr
Mar 9, 1:25 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton42 hr
Mar 9, 1:26 AM ESTSmall Craft AdvisoryTAE51 hr
Mar 9, 4:12 AM EDTSpecial Weather StatementTAEFranklin33 min
Mar 9, 4:44 AM EDTSpecial Weather StatementTAEWakulla31 min
Mar 9, 4:47 AM EDTSpecial Marine WarningTAE43 min
Mar 9, 5:13 AM EDTSpecial Marine WarningTAE92 min
Mar 9, 7:11 AM EDTSpecial Marine WarningTAE51 min
Mar 9, 8:31 AM EDTSpecial Weather StatementTAEMadison14 min
Mar 9, 10:04 AM EDTAreal Flood AdvisoryTAECalhoun, Gadsden, Liberty3 hr
Mar 9, 10:32 AM EDTSpecial Weather StatementTAELeon43 min
Mar 9, 10:36 AM EDTMarine Dense Fog AdvisoryTAE10 hr
Mar 9, 10:38 AM EDTDense Fog AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 1 more3 hr
Mar 9, 10:39 AM EDTSevere Thunderstorm WarningTAEGadsden, Leon29 min
Mar 9, 10:43 AM EDTAreal Flood AdvisoryTAELeon4 hr
Mar 9, 1:46 PM EDTSpecial Marine WarningTAE89 min
Mar 9, 2:30 PM EDTSpecial Weather StatementTAEBay45 min
Mar 9, 3:05 PM EDTSpecial Marine WarningTAE85 min
Mar 9, 3:20 PM EDTSevere Thunderstorm Warning Considerable damage threatTAEWalton43 min
Mar 9, 3:52 PM EDTAreal Flood AdvisoryTAEGadsden, Leon, Liberty, Wakulla3 hr
Mar 9, 4:08 PM EDTSpecial Marine WarningTAE97 min
Mar 9, 4:15 PM EDTSpecial Weather StatementTAEGadsden30 min
Mar 9, 4:31 PM EDTSpecial Weather StatementTAELeon29 min
Mar 9, 4:59 PM EDTAreal Flood AdvisoryTAEJefferson, Madison, Taylor2 hr
Mar 9, 5:38 PM EDTSpecial Marine WarningTAE97 min
Mar 9, 6:52 PM EDTAreal Flood AdvisoryTAEGadsden, Leon, Liberty113 min
Mar 9, 7:11 PM EDTSpecial Marine WarningTAE94 min
Mar 9, 7:20 PM EDTFlash Flood WarningTAEJefferson, Madison, Taylor115 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.